MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC LAPAROSCOPY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC LAPAROSCOPY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10561
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (#4900240000-2021-8110) was received reporting contaminated cmc laparoscopy pack (part 89-10561, lot 54473444).Black specs noted in large basin and on medication labels.Discovered before patient entered the or.New pack obtained.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Black specs on components (cmc laparoscopy pack).
 
Additional Manufacturer Narrative
Potential root cause: it was determined, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, natural occurring static, equipment has loose particulate, inadequate customer satisfaction follow-up, possible inadequate controls identified, possible inadequate assembly methods/instructions, and debris contained in vendor supplied items.The following corrective actions have taken place: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079), quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, internal supplier personnel were confirmed to be trained on the cleaning and sanitation procedure, internal supplier performed task training for inspection ensuring that product is free of contamination and debris, supplier corrective action request (scar) was issued to the lab coat supplier, corrective and preventive action point (capa) bp20-21-07-006 has been assigned, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.The deroyal sales representative conducted an initial site visit on (b)(6) 2021 in regards to reported complaints of contamination (hair and debris) in procedure trays and collected various defective product samples.The samples were provided in bulk and were not able to be correlated to the corresponding reported quality events.The sales representative performed a follow-up visit on (b)(6) 2021, and the customer agreed to individually bag each separate complaint sample in the future.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC LAPAROSCOPY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key12205004
Report Number3005011024-2021-00003
Device Sequence Number4487298
Product Code LRO
UDI-Device Identifier00749756363723
UDI-Public00749756363723
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89-10561
Device Catalogue Number89-10561
Device Lot Number54473444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/26/2021
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1